Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 18, 2023, 8:38 AM EDT. It took effect at Mar 18, 2023, 9:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2023, 8:38 AM EDT (12:38 UTC)
- In effect from
- Mar 18, 2023, 9:00 AM EDT
- Expired
- Mar 18, 2023, 1:55 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
936 WHUS72 KJAX 181238 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 838 AM EDT Sat Mar 18 2023 AMZ470-472-181915- /O.CAN.KJAX.SC.Y.0019.000000T0000Z-230318T1900Z/ /O.NEW.KJAX.SC.Y.0021.230318T1300Z-230318T1900Z/ /O.EXT.KJAX.SC.Y.0020.230319T0800Z-230319T1900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 838 AM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. For the second Small Craft Advisory, north winds around 20 kt with gusts up to 30 kt expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 3 PM EDT this afternoon. For the second Small Craft Advisory, from 4 AM to 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ474-181915- /O.CAN.KJAX.SC.Y.0019.000000T0000Z-230318T1900Z/ /O.NEW.KJAX.SC.Y.0021.230318T1300Z-230318T1900Z/ /O.EXT.KJAX.SC.Y.0020.230319T0800Z-230320T0000Z/ Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 838 AM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY... * WHAT...For the first Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft expected. For the second Small Craft Advisory, north winds around 20 kt with gusts up to 30 kt expected. * WHERE...Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...For the first Small Craft Advisory, until 3 PM EDT this afternoon. For the second Small Craft Advisory, from 4 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ452-181915- /O.CAN.KJAX.SC.Y.0019.000000T0000Z-230318T1300Z/ /O.EXT.KJAX.SC.Y.0020.230319T0800Z-230319T1900Z/ Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 838 AM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds around 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...From 4 AM to 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ454-181915- /O.CAN.KJAX.SC.Y.0019.000000T0000Z-230318T1300Z/ /O.EXT.KJAX.SC.Y.0020.230319T0800Z-230320T0000Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 838 AM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds around 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM. * WHEN...From 4 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-181915- /O.EXT.KJAX.SC.Y.0020.230319T0800Z-230319T1900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- 838 AM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... * WHAT...North winds around 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM. * WHEN...From 4 AM to 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
917 WHUS72 KJAX 181755 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 155 PM EDT Sat Mar 18 2023 AMZ470-472-190800- /O.CAN.KJAX.SC.Y.0021.000000T0000Z-230318T1900Z/ /O.CON.KJAX.SC.Y.0020.230319T0800Z-230319T1900Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 155 PM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...From 4 AM to 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ474-190800- /O.CAN.KJAX.SC.Y.0021.000000T0000Z-230318T1900Z/ /O.CON.KJAX.SC.Y.0020.230319T0800Z-230320T0000Z/ Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 155 PM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...North winds around 20 kt with gusts up to 30 kt expected. * WHERE...Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...From 4 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-452-190800- /O.CON.KJAX.SC.Y.0020.230319T0800Z-230319T1900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 155 PM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...From 4 AM to 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ454-190800- /O.CON.KJAX.SC.Y.0020.230319T0800Z-230320T0000Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 155 PM EDT Sat Mar 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM. * WHEN...From 4 AM to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 7:10 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 18, 7:10 AM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
710 AM EDT Sat Mar 18 2023
...New AVIATION...
.NEAR TERM...
Issued at 327 AM EDT Sat Mar 18 2023
A weakening line of showers and isolated thunderstorms which
produced a severe thunderstorm earlier overnight across the
suwannee river valley is spreading quickly east across SE GA
into the GA coastal waters while some activity still remains
just to the west along I-10. Some further redevelopment is
expected towards sunrise as more shortwave energy emerges
from the Gulf of Mexico as the cold front nears and further
showers and possibly a few embedded storms will fill in by
dawn across the FL and GA state line into I-10. Elevated winds
10-15 mph from the SW has kept current temperatures warm at this
hour, still in the low 70s over much of NE FL and the 60s over SE
GA, but as winds shift west to NW closer to sunrise, temperatures
will lower into the upper 50s to low 60s while staying relatively
mild in the mid/upper 60s over NE FL.
Today will be overcast and wet for most areas as rain showers
and a few rumbles of thunder continue from late this morning
into the afternoon as the cold front's progress slows over our
area and low level SW flow aloft persists above NW surface winds
10-15 mph that will advect in a cooler airmass. High temperatures
will likely occur around sunrise and fall through the day with
highs early on in the mid/upper 60s cooling down into the lower
50s by the late afternoon. Total rainfall will be three quarters
of an inch to around an inch through tonight with some locally
higher totals possible up to 1.5 to 2.0 inches, though the
heaviest showers should end by the early to mid afternoon with
steadier, lighter showers thereafter.
Tonight, skies will remain overcast for most areas with some partial
clearing over SE GA after midnight. Light showers will shift to
mainly over NE FL with light totals overnight. Winds will stay
from the NW about 5-10 mph and a little higher at the immediate
coast 10-15 mph. Lows will fall into the upper 30s over inland
SE GA and the lower 40s over inland NE FL with mid 40a along the
NE FL coast.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 327 AM EDT Sat Mar 18 2023
Sunday...Below normal temps are expected as cold frontal boundary
pushes further offshore and leaves just a few lingering showers
for the NE FL coastal counties, otherwise decreasing cloudiness is
expected across inland areas, but Max temps will only rebound
into the 50s/lower 60s as winds become North at 10-15G20-25 mph.
Sunday Night...Atlantic Coastal Trough off of the FL East Coast
intensifies while North winds over inland areas bring in much
drier/cooler air mass and will be quite a range in weather
conditions with breezy N-NE winds along the Atlantic Coast with a
few coastal showers possible and low temps in the 40s, while
inland areas will see lows in the mid/upper 30s across inland NE
FL and lower/middle 30s across inland SE GA. Due to the elevated
wind speeds at 5-10 mph over inland areas, not expected to
experience any frost conditions, but wind chill values may briefly
go below freezing early Monday morning.
Monday...High pressure builds north of the region over the Carolinas
and expect winds to become more Northeasterly at breezy levels
along the Atlantic Coast in the 15-20G30 mph range and 10-15G20-25
mph over inland areas. Despite the Mostly sunny skies expect Max
Temps to remain at below normal levels in the lower to middle 60s.
Monday Night...Low pressure/coastal trough developing off the FL
East Coast will continue the breezy NE flow at 15-20G30 mph along
the Atlantic Coastal counties with lows around 50 degrees along
with a few coastal showers, while much further inland expect skies
to remain Mostly Clear with lows around 40 degrees, and once again
the NE winds remaining elevated to prevent much frost formation
despite another night with lows in the mid/upper 30s across inland
SE GA.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 327 AM EDT Sat Mar 18 2023
Both the GFS/ECMWF have come into better agreement for next week
as low pressure/coastal trough off the FL East Coast on Tuesday
with a few coastal showers possible will lift NE of the region as
large high pressure ridge builds over the region in the Wednesday
through Friday time frame. Main story will be a significant warm-
up through the period from 60s/lower 70s on Tuesday, to highs in
the 70s/lower 80s on Wednesday well above normal highs in the
mid/upper 80s on Thursday/Friday. Mostly dry conditions are
expected Wednesday through Friday as the next frontal passage not
on track until next Saturday.
&&
.AVIATION...
(12Z TAFS)
Issued at 710 AM EDT Sat Mar 18 2023
Conditions will be deteriorating between now and 14Z from VFR to
MVFR at all terminals and then down to IFR as showers and a few
embedded storms ahead of a cold front work their way east-
southeast across the regional terminals through late this morning.
Winds will shift from the southwest to west by 15Z and then to
the northwest by 15Z to 17Z as the cold front moves south of the
area. Ceilings slowly lift to MVFR through this evening. Lingering
showers will keep VCSH coverage over the TAF sites through the
end of the period.
&&
.MARINE...
Issued at 327 AM EDT Sat Mar 18 2023
Elevated winds from the southwest will continue over the waters
with showers and a few thunderstorms ahead of an approaching cold
bringing Small Craft Advisory headlines over all of the offshore
waters and over the nearshore Florida waters late this morning.
Winds over the offshore waters will have occasional gusts near
gale force. Winds will then shift back to a northerly flow once
the front moves south of the waters by this evening, with Small
Craft Exercise Caution headlines through Sunday morning. As a wave
of low pressure forms along the stalled frontal boundary to the
south and high pressure builds in from the northwest, winds will
elevate to small craft advisory headlines again on Sunday morning
over all of the waters through Sunday early evening with some
lingering showers. A return of Advisory conditions are possible
early in the next week as a developing low over the Bahamas lifts
northward.
Rip Currents: Moderate risk is in effect for NE FL beaches with a
low risk at SE GA beaches. A moderate risk returns for all beaches
on Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 38 56 33 / 50 30 0 0
SSI 64 43 59 42 / 90 50 10 10
JAX 67 42 62 39 / 90 60 10 10
SGJ 69 44 61 45 / 90 60 20 20
GNV 68 42 62 39 / 90 40 10 10
OCF 74 44 63 40 / 90 40 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 AM to 5 PM EDT Sunday for AMZ450-452-
454-470-472.
Small Craft Advisory until 9 AM EDT this morning for AMZ452-454.
Small Craft Advisory until 3 PM EDT this afternoon for AMZ470-
472-474.
Small Craft Advisory from 6 AM to 8 PM EDT Sunday for AMZ474.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:02 AM EDT | Special Weather Statement | JAX | Hamilton | 43 min |
| Mar 18, 12:19 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 26 min |
| Mar 18, 12:39 AM EDT | Tornado Warning | JAX | Hamilton | 36 min |
| Mar 18, 1:09 AM EDT | Tornado Warning | JAX | Columbia, Hamilton | 22 min |
| Mar 18, 2:31 AM EDT | Small Craft Advisory | JAX | 34 hr | |
| Mar 18, 1:54 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
Nearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.